MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5056
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that part of the marathon catheter detached and remained inside the patient's head.This complication required the use of a stent and a change in the therapeutic approach.The catheter separation was identified during use, and the location of the break was distal.It was unknown if there was any patient symptoms or other complications as a result of the event.
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the patient was undergoing the procedure for treatment of a dural arteriovenous fistula (davf) in the vein of galen (cognard type 3), located in the torcular region and which had involvement of the left posterior cerebral artery (pca).The devices were prepared as indicated in the instructions for use (ifu).The marathon separation occurred during retrieval from the glue cast.A solitaire stent was deployed in the patient's left vertebral artery.The stent achieved good deployment and anchoring of the separated catheter distal segment.The patient awoke from anesthesia without focal deficits and subsequent imaging did not show any acute complications.There were no other patient symptoms or complications associated with the event.
 
Additional Manufacturer Narrative
H3 product analysis: as found condition: the marathon device was returned for analysis within a shipping box and within a sealed paper biohazard pouch.Visual inspection/damage location details: liquid embolic residue was found within the marathon catheter hub.The catheter body was found to be damaged (crushed/kinked) at ~9.7cm from the distal tip.No catheter separated was found (jagged edges/stretching).No damage was found with the distal tip.No other anomalies were observed.Testing/analysis: the total length of the distal segment was measured to be ~25.2cm.(specification 25.0cm +2.0cm/-1.0cm).During testing no water was able to be flush through the catheter.Conclusion: based on the device analysis and reported information, the customer¿s ¿catheter separation/break¿ report was unable to be confirmed, as the marathon catheter was returned damaged; however, the device was a whole piece.No separation was found; therefore, no cause could be determined.The devices were prepared as indicated in the instructions for use (ifu).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MARATHON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23206881
Report Number2029214-2025-02128
Device Sequence Number9278672
Product Code KRA
UDI-Device Identifier00847536005914
UDI-Public(01)00847536005914(17)280617(10)D046468
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5056
Device Catalogue Number105-5056
Device Lot NumberD046468
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer10/06/2025
11/26/2025
Initial Report FDA Received Date10/03/2025
Supplement Report FDA Received Date10/15/2025
12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown